EMIS ELibM Electronic Journals Journal of Lie Theory
Vol. 15, No. 1, pp. 299–320 (2005)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror


Analysis on real affine $G$-varieties

Pablo Ramacher

Pablo Ramacher
Humboldt–Universität zu Berlin
Institut für Reine Mathematik
Sitz: Rudower Chaussee 25
D- 10099 Berlin, Germany

Abstract: We consider the action of a real linear algebraic group $G$ on a smooth, real affine algebraic variety $M\subset \R^n$, and study the corresponding left regular representation of $G$ on the Banach space $\Cvan(M)$ of continuous, complex valued functions on $M$ vanishing at infinity. We show that the differential structure of this representation is already completely characterized by the action of the Lie algebra $\g$ of $G$ on the dense subspace $\P=\C[M] \cdot e^{-r^2}$, where $\C[M]$ denotes the algebra of regular functions of $M$ and $r$ the distance function in $\R^n$. We prove that the elements of this subspace constitute analytic vectors of the considered representation, and by taking into account the algebraic structure of $\P$, we obtain $G$-invariant decompositions and discrete reducing series of $\Cvan(M)$. In case that $G$ is reductive, $K$ a maximal compact subgroup, $\P$ turns out to be a $(\g,K)$-module in the sense of Harish-Chandra and Lepowsky, and by taking suitable subquotients of $\P$, respectively $\Cvan(M)$, one gets admissible $(\g,K)$-modules as well as $K$-finite Banach representations.

Keywords: G-varieties, Banach representations, real reductive groups, dense graph theorem, analytic elements, $(\g,K)$-modules, reducing series

Classification (MSC2000): 57S25, 22E45, 22E46, 22E47, 47D03

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 26 Aug 2004. This page was last modified: 4 Jun 2010.

© 2004 Heldermann Verlag
© 2004–2010 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition